MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TTS CUFFED PEDIATRIC WITH STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH

SMITHS MEDICAL ASD, INC. BIVONA TTS CUFFED PEDIATRIC WITH STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Model Number 67PFSS40
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: foreign : (b)(6).
 
Event or Problem Description
Information was received that during use of a smiths medical bivona tts cuffed pediatric with straight neck flange tracheostomy tube the patient could not breathe after cuff inflation, tried twice.Subsequently, a trach tube change out was performed.No further adverse patient effects were reported.
 
Additional Manufacturer Narrative
One tracheostomy tube was returned for evaluation.Visual inspection of the device found it to be in good physical condition.Sample then underwent functional testing, inflating cuff with 5cc of air.The cuff was noted to be inflating asymmetrically.Cuff was then manipulated and was able to be inflated as a result.The whole cuff was inflated and deflated four additional times, and each time it was noted to be inflating completely.Then the air cuff symmetry test was performed, and the percentage of symmetry for the cuff was 39.47 percent.Being that this is higher than the 33.3 percent minimum required, the unit was determined to be within specification.The reported customer complaint has not been confirmed.

Brand Name
BIVONA TTS CUFFED PEDIATRIC WITH STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8681471
Report Number3012307300-2019-03446
Device Sequence Number2292782
Product Code JOH
UDI-Device Identifier15021312000726
UDI-Public15021312000726
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/03/2023
Device Model Number67PFSS40
Device Catalogue Number67PFSS40
Device Lot Number3620219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date06/09/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;